View Full Version : Side effect of medication?


kaoskrso
11-17-16, 01:09 AM
Help MY 10 YR old son just transferred to a Christian private school and he tells them he is hallucinating seeing the Devil and has bad headaches. We just increased his Focal in xr to 25mg a few months ago could this be a side effect.? Please advise.

namazu
11-17-16, 01:27 AM
Hi, and welcome to ADDF. I've moved your post to its own thread so it will get the attention it deserves.


Yes, hallucinations can be a rare, but serious, side effect of stimulant medication like Focalin.

Headaches are more common and generally less serious, but can also be a side effect of stimulants.

Contact your child's doctor ASAP to report this and seek advice. They may have you reduce the dose or stop the medication altogether.

Depending on whether there is any family history of disorders involving psychosis (like bipolar disorder or schizophrenia), your son's symptoms, and how he is doing, they may also want to evaluate him for other conditions.

Medication side effect seems like a reasonable possibility, though, given his age and the fact that the hallucinations started after a dosage increase.

Best wishes to you and your son.

peripatetic
11-17-16, 01:52 AM
Please get another medical opinion on your son's treatment and encourage him to speak openly with doctors. Early treatment can make an incredible difference if something more is wrong or he might be in a developmental phase and knowing for certain could put your mind at ease.

Best wishes to your family and know we are here for support.
-peri

sarahsweets
11-18-16, 06:38 AM
Do you think he is getting scary messages at school that would cause him to internalize them and then they would sort of 'cone out' due to anxiety or confusion? I am not saying this is how his school is, but some religious schools emphasize the fire and brimstone and not enough peace and love.